Texas, 2018

Flash Flooding and Flooding in Texas, June 18 to 20, 2018

June 18 to 20, 2018 · NWS CRP · 30 events in 7 counties and zones

A tropical wave moved into South Texas on June 18th. A series of upper level disturbances interacted with this wave throughout its life cycle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$400,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A tropical wave moved into South Texas on June 18th. A series of upper level disturbances interacted with this wave throughout its life cycle. This helped to maintain a broad area of low pressure at all levels of the atmosphere for the period from June 18th through June 20th across South Texas and the adjacent Gulf waters. Several boundaries and convergence along the coastline aided the production of heavy rainfall.

Most of the rain occurred between the early morning hours of June 19th through the morning of the 20th. Some of these storms produced rainfall rates as high as 5-6 inches per hour. Storm total rainfall amounts from Monday (June 18) morning through Thursday (June 21) morning were as high as 15 to 18 inches across southern and southeastern Jim Wells County, extreme northwest Kleberg County, isolated locations in Nueces County, central San Patricio County, Aransas County, and western Refugio County.

Even though most of South Texas was in a moderate to extreme drought before the heavy rains fell, flooding still occurred due to the intense rainfall rates which produced copious amounts of rainfall. Flooding of many streets, some with several feet of water, were quite common across many South Texas communities, generally east of Highway 281. Some of the hardest affected cities and towns were Alfred, Alice, Aransas Pass, Bonnie View, Corpus Christi, La Gloria, Odem, Orange Grove, Port Aransas, Premont, Rios, Rockport, Sinton, and Woodsboro. Several water rescues, especially in Corpus Christi, had to be performed due to the depth of the water stalling out vehicles.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 18, 10:46 PM CST, 46 minutes earlier.

Area forecast discussion, Jun 18, 10:46 PM CST, 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1146 PM CDT Mon Jun 18 2018

.DISCUSSION...

See .AVIATION discussion for 06Z TAFs.

&&

.AVIATION...

Will get this discussion out while I can. Basically as expected am
getting showers at KCRP terminal and expecting it move move a bit
farther inland later tonight with disturbance. Am also expecting
rainfall at KVCT terminal before 12Z. One surprise was the MVFR
conditions (sometimes IFR) at the eastern terminals now at times.
Convection is likely to move westward toward KALI before morning,
then spread west into the KLRD area later. Based on omega fields
and moisture convergence, believe that most of the thunder will
end by 20/00Z with some showers/stratiform rainfall in the
evening. Again, convection will develop along the coast (mainly
KCRP) before the end of the terminal forecast. Winds likely to
become more SE during the day today.

&&

.PREVIOUS DISCUSSION... /Issued 1058 PM CDT Mon Jun 18 2018/

DISCUSSION...

Ok, South Texas. We know you want the rain and believe us we want
you to have the rain. It has been slower to develop and outside of
the islands who received 2-4" today, most of the region saw paltry
amounts. Everything leading up to this event has been hinging upon
the cut-off low pressure in the mid-levels which has been
stubbornly sitting just off the coast the entire day. The low will
meander inland throughout the overnight hours and setup shop
somewhere across the Coastal Plains. The location is highly
contingent upon where the heaviest axis of rain will fall. For now
we keep the axis from Corpus up through Victoria and then towards
the Northern Coastal Bend.

Now, we are starting to see some better, invigorated, convection
develop over the nearshore waters and right along the coast moving
into the Coastal Bend. This activity is expected to spread a bit
farther inland through the early morning hours. Rest easy South
Texas.

PREVIOUS DISCUSSION... /Issued 733 PM CDT Mon Jun 18 2018/

DISCUSSION...

Update for 00Z aviation cycle.

AVIATION...

Tonight - Tuesday...VFR/MVFR. Just a very messy forecast with
periods of rain, heavy at times, and thunderstorms. Expecting much
less activity at KLRD compared to our other terminals. Looking
like activity in and around KCRP/KALI will increase greatly after
05Z tonight with development a little later at KVCT. Could see a
lull in the heavier rain/thunder after 11-12Z but with daytime
heating, expecting more heavy rain to develop after 15Z. Could be
a band of nearly stationary heavy rain somewhere between KCRP/KALI
through much of mid-afternoon hours, but hard to exactly place it,
even at this time period. None-the-less, expect degraded flying
conditions through much of the TAF cycle with periods of heavy
rain and thunderstorms. Medium confidence overall.

PREVIOUS DISCUSSION... /Issued 359 PM CDT Mon Jun 18 2018/

SHORT TERM (Tonight through Tuesday)...

Showers and thunderstorms have been developing and moving across
South Texas today as a tropical wave approaches the coast. The
heaviest rains, so far today, have been confined to the Coastal
Bend and over the waters. We have seen anywhere from 2-4" from
Port Aransas down to southern Kleberg country. Deep tropical
moisture will continue to increase across the region through
tonight. The 18Z soundings showed a PWAT of 2.41" and is expected
to reach ~2.7-2.8" per model soundings. Showers and thunderstorms
will continue through the night but will diminish a bit as we lose
daytime heating. Activity will redevelop late tonight/early
Tuesday morning over the coastal waters and across the Coastal
Bend and Victoria Crossroads before spreading inland throughout
the day. Decided to hold off of a Flash Flood Watch for now and
will wait to see how the additional development this evening and
tomorrow behaves. Our soils should be able to handle a lot of
rainfall due to how dry we have been over the past several weeks.
With that said, if any strong downpours do occur in a short period
of time, localized flooding will be possible.

Temperature wise, we will be in the mid 70s tonight with low 80s
along the coast. Tomorrow will be a bit cooler than normal due to
the increase in cloud cover with temps in the low to mid 80s
across the east and low 90s across the Brush Country.

MARINE (Tonight through Wednesday Morning)...

Winds will continue to pick up over the Gulf waters this
afternoon/evening. Small Craft Advisories remain in effect for
the nearshore waters until Tuesday afternoon and extended the
offshore waters until Wednesday morning. Numerous showers and
thunderstorms are expected over the waters through mid week.

A Coastal Flood Advisory is also in effect for the beaches south
of Port Aransas as a result of persistent onshore flow and
increasing swells producing higher than normal wave run up. Water
will likely reach the dunes again this evening and tomorrow
morning, especially at times of high tide. Water was reported to
have reached the dunes at Padre Island National Seashore.

LONG TERM (Tuesday night through Monday)...

No significant changes in terms of the expectations on the impending
rain event. Mid/Upper level pattern remains very weak with a broad
circulation possibly opening into a trough. Copious moisture will
continue advecting inland with significant moisture convergence
through the coastal counties. As the upper level weakness moves
inland, the bulk of the precipitation will be shifting over land as
well. The period of heaviest rain in the long term range looks to be
late Tuesday night through Wednesday morning as some models indicate
the potential for a north-south band of convection to set up
oriented with 850mb moisture convergence and area of best
instability. Regardless of where any organized convection will set
up, expect showers and thunderstorms to produce very high rainfall
rates. We have already seen easily 1 to 2 inch per hour rainfall
rates today...with even higher moisture still to come. Flash flood
watches may become necessary by Tuesday night or Wednesday if
rainfall ahead of that can saturate the currently very dry ground.
Total rainfall accumulation in the 7 to 10 inch range is still
expected through the coastal bend with some higher amounts in the
northern coastal bend. 3 to 5 inches will be common through the
brush country and 2 to 4 inches west.

The upper weakness should eventually begin to lift out of the region
by Thursday night and Friday significantly decreasing PoPs across
South Texas. Slight chance to low end chance pops will linger Friday
and into the weekend.

High temperatures will be in the 80s east with 80s to 90s west
through much of the week, beginning to increase into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  87  76  88  76  /  80  80  60  80  60
Victoria          74  85  75  86  75  /  80  90  70  80  50
Laredo            76  93  76  93  77  /  50  50  40  50  30
Alice             75  89  75  89  76  /  70  80  50  70  50
Rockport          78  85  78  87  79  /  80  90  70  80  60
Cotulla           75  91  75  91  75  /  40  60  40  50  30
Kingsville        76  90  77  89  77  /  80  80  50  70  50
Navy Corpus       80  85  79  85  79  /  80  80  70  80  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Tuesday evening For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

     Coastal Flood Advisory until noon CDT Tuesday For the following
     zones: Kleberg Islands...Nueces Islands.

GM...Small Craft Advisory until 7 AM CDT Wednesday For the following
     zones: Waters from Baffin Bay to Port Aransas from 20 to 60
     NM...Waters from Port Aransas to Matagorda Ship Channel
     from 20 to 60 NM.

     Small Craft Advisory until 5 PM CDT Tuesday For the following
     zones: Coastal waters from Baffin Bay to Port Aransas out
     20 NM...Coastal waters from Port Aransas to Matagorda Ship
     Channel out 20 NM.

&&

GW/86...AVIATION
Hazardous weather outlook, Jun 18, 2:33 PM CST, 8 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
333 PM CDT Mon Jun 18 2018

TXZ229>234-239>247-342>347-442-443-447-192045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
333 PM CDT Mon Jun 18 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

Scattered to numerous showers and thunderstorms will produce
locally heavy rainfall at times, with isolated flooding possible
mainly but not exclusively over the coastal areas.

There is a high risk of dangerous rip currents this afternoon and
tonight.

A coastal flood advisory is in effect this afternoon and tonight
for water approaching the dunes between Port Aransas and Baffin
Bay.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Numerous to widespread thunderstorms are expected Tuesday through
Wednesday. Locally heavy rainfall may contribute to localized
flooding Tuesday and Wednesday. The areal coverage of thunderstorm
activity will gradually decrease Thursday through Saturday.

A High Risk of dangerous rip currents will continue through Tuesday
evening.

A coastal flood advisory is in effect through noon Tuesday for
water approaching the dunes between Port Aransas and Baffin Bay.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-192045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
333 PM CDT Mon Jun 18 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

A Small Craft Advisory is in effect for most of the gulf waters
this afternoon, and for all of the gulf waters tonight, mainly
due to elevated wave heights.

Scattered to numerous tropical showers and thunderstorms will
produce gusty winds, reduced visibility and possibly rough and
confused seas at times.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Numerous thunderstorms are expected Tuesday through Wednesday.  The
areal coverage of thunderstorm activity will gradually decrease
Thursday through Saturday.

A Small Craft Advisory is in effect through Tuesday night.
Additional Small Craft Advisories may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The Corpus Christi radar (KCRP), 2 km away, was scanning. The volume nearest the first event began at 05:33 UTC.

Open the radar archive at this moment

Event by event

25 flash flood, 5 flood. Local standard time, as filed.

Flash Flood, Nueces

When
June 18, 11:32 PM CST to June 19, 12:32 AM CST
Where
Nueces County, (Crp)corpus Christi to 1.78 mi SW of North Beach
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
27.770, -97.500

Parts of South Padre Island Drive and Crosstown Expressway were closed due to high water across the roadway.

Flash Flood, Jim Wells

When
June 19, 4:25 AM CST to 4:50 AM CST
Where
Jim Wells County, 1.76 mi W of (Ali)alice Intl Arpt to 1.62 mi WNW of (Ali)alice Intl Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.733, -98.049

High water levels on Lattas Creek caused flooding of Farm to Market Road 665 near Alice.

Flash Flood, Refugio

When
June 19, 5:20 AM CST to 5:50 AM CST
Where
Refugio County, 1.1 mi S of Bonnie View to 3.12 mi ESE of Woodsboro
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.154, -97.298

Flooding along Chocolate Swale and Sous Creek caused water to cover the roadways along Farm to Market Roads 629 and 1360 near Bonnie View and Farm to Market Road 1360 near Woodsboro.

Flash Flood, Nueces

When
June 19, 5:57 AM CST to 6:22 AM CST
Where
Nueces County, 0.6 mi WNW of Gardendale to 1.58 mi NW of Gardendale
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
27.703, -97.389

Significant flooding of roadways occurred along Everhart Road near South Padre Island Drive.

Flash Flood, Refugio

When
June 19, 6:20 AM CST to 8:10 AM CST
Where
Refugio County, 1.1 mi S of Bonnie View to 1.55 mi SSE of Refugio
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.154, -97.298

Many roads around Woodsboro were flooded. Highway 77 between Woodsboro and Refugio had water over the roadway. Farm to Market Road 1360 was flooded between Woodsboro and Bonnie View.

Flash Flood, Refugio

When
June 19, 6:50 AM CST to 8:10 AM CST
Where
Refugio County, 3.71 mi WSW of Greta to 2.84 mi WNW of Greta
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.352, -97.252

Portions of Highway 183 north of Refugio had water over the roadway.

Flash Flood, Bee

When
June 19, 7:00 AM CST to 7:30 AM CST
Where
Bee County, Beeville to 1.67 mi N of Beeville
Cause
Heavy Rain
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
28.400, -97.750

Heavy rain to the northwest of Beeville in the watershed of Poesta Creek led to flooding in Beeville. Low lying areas along Poesta Creek were flooded with road closure barricades set up. Farm to Market Roads 673 and 351 were flooded. A few water rescues were conducted for people driving around barricades.

Flash Flood, Jim Wells

When
June 19, 8:00 AM CST to 8:40 AM CST
Where
Jim Wells County, (Ali)alice Intl Arpt to 2.3 mi NE of Alice
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.730, -98.020

Manhole covers along several Alice streets came off due to excessive flooding. Numerous roads and intersections were closed in Alice. Portions of Business 281 were not passable.

Flash Flood, Jim Wells

When
June 19, 8:00 AM CST to 8:40 AM CST
Where
Jim Wells County, 6.37 mi W of La Gloria to 6.58 mi W of La Gloria
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
27.267, -98.234

TXDOT closed Farm to Market Road 1538 northwest of La Gloria due to water flooding the road.

Flash Flood, Jim Wells

When
June 19, 8:05 AM CST to 8:55 AM CST
Where
Jim Wells County, 1.27 mi ENE of Premont to 1.96 mi W of Premont
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
27.374, -98.110

Officials closed many roads in Premont due to flooding.

Flash Flood, Jim Wells

When
June 19, 8:10 AM CST to 8:45 AM CST
Where
Jim Wells County, 3.48 mi SSW of Alfred to 4.29 mi NE of Alfred
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
27.853, -97.990

Many roads from around Alfred to near Orange Grove were closed due to flooding.

Flash Flood, Duval

When
June 19, 8:34 AM CST to 8:56 AM CST
Where
Duval County, 1.09 mi N of Rios to 1.37 mi WSW of Rios
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.466, -98.272

Water flooded the road on Farm to Market Road 1329 near Rios.

Flash Flood, Jim Wells

When
June 19, 8:45 AM CST to 10:15 AM CST
Where
Jim Wells County, 1.99 mi NE of Alfred to 3.77 mi E of Orange Grove
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
27.923, -97.951

Significant street and road flooding occurred around Orange Grove.

Flash Flood, Jim Wells

When
June 19, 9:45 AM CST to 10:30 AM CST
Where
Jim Wells County, 7 mi SW of Premont to 4.97 mi NW of La Gloria
Cause
Heavy Rain
Reported by
CoCoRaHS
Coordinates
27.298, -98.211

Observer recorded 11 inches of rain. The heavy rainfall produced significant flooding of roads to the southwest of Premont.

Flash Flood, Nueces

When
June 19, 1:25 PM CST to 1:45 PM CST
Where
Nueces County, 3.08 mi S of Gardendale to 1.09 mi SSE of Cabaniss Naf
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
27.655, -97.382

Yorktown and Saratoga Boulevards between Staples Street and Cimarron Boulevard in south Corpus Christi became impassable with water over a foot in depth in places.

Flash Flood, Nueces

When
June 19, 1:30 PM CST to 1:55 PM CST
Where
Nueces County, 1.09 mi SSE of Gardendale to 0.91 mi NE of Gardendale
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
27.686, -97.373

Staples Street was flooded between Holly Road and Williams Drive in Corpus Christi. Flooding also occurred near Morgan Avenue and Crosstown Expressway.

Flood, Nueces

When
June 19, 4:45 PM CST to 5:31 PM CST
Where
Nueces County, (Crp)corpus Christi to 1.48 mi W of Gardendale
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
27.770, -97.500

Minor flooding of roadways continued over portions of Corpus Christi due to slow drainage of heavy rain. Flooding was reported on Leopard Street between Palm Drive and Port Avenue. Flooding occurred along Crosstown Expressway from Leopard to Agnes Streets. Flooding was reported at the intersection of South Padre Island Drive and Everhart Road.

Flash Flood, Nueces

When
June 19, 8:00 PM CST to 8:35 PM CST
Where
Nueces County, 1.42 mi SE of Midway to 1.92 mi ESE of Corpus Christi
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
27.806, -97.503

Several high water rescues occurred in Corpus Christi near Interstate 37 and Corn Products Road. Occupants were standing on the roofs of vehicles. Water rescues were also done near Antelope Street and near Brownlee Boulevard.

Flash Flood, San Patricio

When
June 19, 9:25 PM CST to 10:30 PM CST
Where
San Patricio County, Sinton to 1.21 mi SSE of St Paul
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.030, -97.520

Flooding closed Highway 188 between Interstate 37 to Highway 77 in Sinton.

Flash Flood, San Patricio

When
June 19, 9:25 PM CST to 10:30 PM CST
Where
San Patricio County, 1.25 mi W of Odem to 2 mi NW of Odem
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.952, -97.600

Flooding caused multiple road closures near Odem. Farm to Market Road 234 was closed near intersections with County Roads 2015 and 2047.

Flash Flood, Nueces

When
June 19, 9:56 PM CST to 10:36 PM CST
Where
Nueces County, 0.7 mi NNE of Highway Vlg to 1.43 mi WSW of Highway Vlg
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
27.809, -97.445

Vehicles were stranded in water on Interstate 37 near Navigation Boulevard.

Flash Flood, Jim Wells

When
June 20, 2:15 AM CST to 3:15 AM CST
Where
Jim Wells County, Orange Grove to 2.55 mi WNW of Orange Grove
Cause
Heavy Rain
Reported by
County Official
Coordinates
27.970, -97.930

County roads were flooded and closed around Orange Grove.

Flash Flood, Nueces

When
June 20, 4:52 AM CST to 5:45 AM CST
Where
Nueces County, (Crp)corpus Christi to 1.35 mi W of Cabaniss Naf
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.770, -97.500

Corpus Christi Police Department reported several roadways were flooded across the city.

Flash Flood, Aransas

When
June 20, 6:23 AM CST to 6:53 AM CST
Where
Aransas County, Rockport to 1.22 mi ENE of Rockport
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
28.020, -97.050

Roads from Market Street to Key Allegro were closed due to water over the road in Rockport.

Flash Flood, Nueces

When
June 20, 6:50 AM CST to 9:15 AM CST
Where
Nueces County, 0.96 mi SSE of Port Aransas Arpt to 0.81 mi SW of Port Aransas Arpt
Cause
Heavy Rain
Property damage
$250,000
Reported by
Social Media
Coordinates
27.807, -97.073

Cars stalled in high water across Port Aransas with several water rescues performed. Avenue A and Alister Street was under 3 feet of water. Snapchat Live map showed significant street flooding. Water reached several homes in Port Aransas.

Flood, Nueces

When
June 20, 7:50 AM CST to 9:30 AM CST
Where
Nueces County, 0.36 mi NE of Calallen to 0.87 mi N of Calallen
Cause
Heavy Rain
Reported by
Local Official
Coordinates
27.874, -97.626

Flooding occurred under the overpass of the Nueces River near Labonte Park.

Flash Flood, Refugio

When
June 20, 9:10 AM CST to 9:40 AM CST
Where
Refugio County, Bonnie View to 2.7 mi NW of Bonnie View
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
28.170, -97.300

Water was over the road near Chocolate Swale and Farm to Market Road 136 southeast of Woodsboro.

Flood, Nueces

When
June 20, 10:00 AM CST to 11:00 AM CST
Where
Nueces County, 6.93 mi NW of Bishop to 4.58 mi WNW of Bishop
Cause
Heavy Rain
Reported by
Local Official
Coordinates
27.640, -97.891

Flood waters along San Fernando Creek covered County Road 101 near Farm to Market Road 70.

Flood, San Patricio

When
June 20, 10:35 AM CST to 11:55 AM CST
Where
San Patricio County, Aransas Pass to 0.67 mi NE of Aransas Pass
Cause
Heavy Rain
Property damage
$25,000
Reported by
Local Official
Coordinates
27.900, -97.150

Flooding of roads occurred in Aransas Pass with some of the roads impassable. One business and one home were infiltrated by water.

Flood, Jim Wells

When
June 20, 4:00 PM CST to 7:00 PM CST
Where
Jim Wells County, La Gloria to 1.84 mi NNW of La Gloria
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.270, -98.130

Road closure due to flooding occurred on County Road 406 near La Gloria.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 763564, 762172, 762173, 762175, 762180, 762182, 764465, 762190, 762191, 762202, 762210, 762208, 762212, 763491, 762215, 762216, 763511, 762218, 763520, 763529, 763530, 763531, 763532, 763547, 763543, 763557, 763551, 763561, 763562, 763563.